| Model Number |
D131802 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Cardiac Tamponade (2226)
| Date of Event |
03/02/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a female patient underwent a monomorphic ventricular extrasystole (ves) mapping and ablating procedure with a thermocool® sf nav uni-directional catheter and suffered cardiac tamponade which required pericardiocentesis.After mapping the right ventricular outflow tract, the cardiac tamponade was noticed and pericardiocentesis was performed.At that point, the procedure was cancelled.After draining the effusion from the pericardium, the patient was in stable condition and was transferred to the intensive care unit for monitoring.Due to the necessary drainage of the pericardial effusion, the patient had to stay in the hospital for some time.The physician¿s opinion regarding the cause of this adverse event is that this is procedure and patient condition related.A monomorphic ves mapping and ablation was planned, and the ventricle was perforated.Force visualization features: graph, dashboard, vector and visitag.There were no error messages observed on biosense webster equipment during the procedure.An irrigated catheter was used in the event with flow settings of stsf low 2 high 8 ml and the correct catheter settings were selected on the generator.No transseptal puncture was performed and no ablation was performed.Since this event (cardiac tamponade) is life threatening and required interventions to prevent permanent impairment of a body function or permanent damage to a body structure, then is to be considered serious and mdr-reportable.
Additional Manufacturer Narrative
The biosense webster, inc product analysis lab received the device for evaluation on 4/27/2021.The device evaluation was completed on 5/18/2021.It was reported that a female patient underwent a monomorphic ventricular extrasystole (ves) mapping and ablating procedure with a thermocool® sf nav uni-directional catheter and suffered cardiac tamponade which required pericardiocentesis.After mapping the right ventricular outflow tract, the cardiac tamponade was noticed and pericardiocentesis was performed.At that point, the procedure was cancelled.After draining the effusion from the pericardium, the patient was in stable condition and was transferred to the intensive care unit for monitoring.Due to the necessary drainage of the pericardial effusion, the patient had to stay in the hospital for some time.Device evaluation: visual analysis of the returned product revealed that no damage or anomalies were observed on the thermocool® sf nav uni-directional catheter.Per the event, several tests were performed.The magnetic, electrical and temperature were tested, and no issues were observed.In addition, the product was deflecting and irrigating correctly.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device 30378530l number, and no internal action related to the complaint was found during the review.As part of bwi¿s quality process all devices are manufactured, inspected, and released to approved specifications.No malfunction was observed during the product analysis.The instruction for use states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).